# SDR CA040604013

- Difficulty date: May 29, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 21,979 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Planetary Gear
- Part number: 31025613
- Part serial: MS981991467747
- Condition: Flaking
- Location: Gearbox
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) INSTALLED PLANETARY GEAR BRG INTO ENG, DURING ROUTINE ENG CAM INSP. 16.4 HOURS LATER, ACCOMPLISHED 1ST SOAP SAMPLE IAW MFG EMM. MAJOR SILVER PARTICLES FOUND IN OIL, MFG RECOMMENDED RESAMPLE. BOTH AGAIN HAD SILVER PARTICLES IN OIL. MFG RECOMMENDED TO INSPECT THIS ENG IMMEDIATELY, ENG WAS REMOVED AND REPLACED, ENG TEARDOWN INSP IN ORDER TO DETERMINE CAUSE FOR METAL IN OIL, DUE TO MAJOR SILVER. ENG HAD 101.7 HRS SINCE CAM AND 129 CYC WHEN IT WAS REMOVED. DURING INSP IT WAS FOUND THAT TWO PLANETARY GEARS O/H HAD LARGE AMOUNTS OF SILVER MISSING, FLAKING OFF BRG CAGE SURFACES. OTHER TWO PLANETARY GEAR BRGS INSTALLED HAD MINOR AMOUNT OF SILVER WORN OFF WHICH WAS SMALL IN COMPARISON ABOVE MENTIONED BEARINGS.
